Alert archive / South Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 14, 2001, 2:36 PM MDT for Corson County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2001, 2:36 PM MDT (20:36 UTC)
- Expired
- Jul 14, 2001, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 142036 FFWABR FFWABR SDC031-142330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 236 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 530 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ KEARNS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:25 AM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 9:25 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT SAT JUL 14 2001 TROUBLESOME BOUNDARY TO EXIST MOST OF DAY...EXTENDING FROM NERN ND INTO CENTRAL WY. WAVE SEEN IN WATERVAP PUSHING THROUGH CENTRAL WY NOW SPARKING CONVECTION IN FAR NERN WY AND SERN MT. CURRENT TREND IS FOR CONVECTION TO DIMINISH ONCE IT EXITS BOUNDARY AND MOVES INTO MORE STABLE ATMOS. LATEST RUC SHOWS CONVECTION GETTING BETTER ORGANIZED WITH AFOREMENTIONED WAVE RIDING UP BACKSIDE OF RIDGE...AS WELL AS 7H TEMPS REMAINING BELOW CRITICAL CAP STRENGTH THROUGH 00Z. CURRENT FCST HAS PSBL TSRA HANDLED NICELY WITH POPS FOR KMBG GROUP. LATEST RUC ALSO HAS TEMPS WARMING INTO LOWER 90S ACROSS CWA. NOT SURE THIS WILL HAPPEN. WILL BUMP UP TEMPS KATY AREA SINCE THEY WILL SEE MORE SUNSHINE...BUT REMAINDER OF NRN TIER ZONES LOOK OK AS THEY SHOULD BE MORE lUNDER CI SHIELD. ALSO BUMPED UP WINDS A BIT AS LOWER LEVEL WINDS INCREASE DUE TO DEEPENING LOW PRESSURE OUT WEST. UPDATED ZONES OUT SHORTLY. RUC STILL HINTS THAT TONIGHT COULD BE INTERESTING...ESP OUT WEST. .ABR...NONE. HINTZ
In the hours before
Special weather statement, Jul 14, 10:29 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1129 AM CDT SAT JUL 14 2001 .AN UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED TO WEAKEN SOMEWHAT TODAY...AS UPPER LEVEL IMPULSES PUSH NORTHEAST OUT OF THE FOUR CORNERS AREA. A WEAK SURFACE TROUGH LOCATED FROM NORTHEAST NORTH DAKOTA INTO CENTRAL WYOMING WILL REMAIN STATIONARY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON IN EASTERN SECTIONS OF MONTANA AND WYOMING ALONG THE BOUNDARY...AND MOVE EAST OVERNIGHT INTO THE DAKOTAS. SDZ003-004-009-015-016-033>037-045-048-051-142230- BUFFALO-CAMPBELL-CORSON-DEWEY-HAND-HUGHES-HYDE-JONES-LYMAN-POTTER- STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... HIGHMORE...LOWER BRULE...MCLAUGHLIN...MILLER...MOBRIDGE...MURDO... ONIDA...PIERRE...PRESHO AND SELBY 1129 AM CDT SAT JUL 14 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY MORNING... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING ACROSS EASTERN MONTANA AND WYOMING. IT IS POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD MOVE INTO CENTRAL SOUTH DAKOTA DURING THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH HIGH WINDS AND LARGE HAIL THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. MNZ039-046-SDZ005>008-010-011-017>023-142230- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... IPSWICH...MILBANK...ORTONVILLE...REDFIELD...SISSETON...WATERTOWN... WEBSTER AND WHEATON 1129 AM CDT SAT JUL 14 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY MORNING... THERE IS A CHANCE THAT A FEW THUNDERSTORMS WILL MOVE INTO THE REGION FROM WESTERN SOUTH DAKOTA OVERNIGHT...ALONG WITH A SLIGHT RISK THAT A FEW OF THESE THUNDERSTORMS COULD BE SEVERE. THE MAIN WEATHER THREAT WOULD BE STRONG WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND SUNDAY MORNING. HI*NTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:36 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 39 min |
| Jul 14, 2:13 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 62 min |
| Jul 14, 4:47 PM MDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 43 min |
| Jul 14, 4:59 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 46 min |
| Jul 14, 5:04 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 26 min |
| Jul 14, 5:10 PM MDT | Severe Thunderstorm Warning | ABR | Hyde, Potter, Sully | 50 min |
| Jul 14, 5:10 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 50 min |
| Jul 14, 5:28 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 47 min |
| Jul 14, 5:31 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 29 min |
| Jul 14, 5:55 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 35 min |
Nearby
Flash Flood Warnings in South Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.